# SDR CA990513003

- Difficulty date: February 11, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Cessna 401
- Engine: Cont TSIO520EB
- Propeller: Mcauly 3AF32C87
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Bellows
- Part number: 08507311
- Condition: Buckled
- Location: Turbocharger
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) A FAULTY BELLOWS ASSEMBLY CAN CAUSE THE SEIZURE OF THE TURBOCHARGER.  INTERNAL METAL BUCKLING AND PEELING OF THE EXHAUST CAN CAUSE PIECES TO DEPART INTO THE EXHAUST STREAM EVENTUALLY CAUSING THE SEIZURE OF THE TURBOCHARGER.  THE MAINTENANCE SCHEDULE INVESTIGATES THIS PORTION OF THE EXHAUST SYSTEM BUT DOES NOT CALL FOR DISASSEMBLY OF THIS PART UNLESS THERE IS BULGING OR CRACKING VISIBLE ON THE OUTSIDE OF THE PART.  THERE IS ALSO AN FAA AD 75-23-08 ADDRESSING THE SIMILAR EXTERNAL INSPECTION.  THIS CONDITION IS NOT VISIBLE FROM THE OUTSIDE.  CESSNA HAS AN ALTERNATE PART AVAILABLE, OPERATOR REPORTS THAT NO PROBLEMS OF A SIMILAR NATURE HAVE BEEN NOTED TO-DATE.
